MAUDE Adverse Event Report: COVIDIEN IRVINE ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a turbohawk device for treatment of a moderately calcified plaque 70% stenosed 160mm lesion in the patients mid/distal superficial femoral artery(sfa)/popliteal artery(pa).Little tortuosity was reported and a vessel diameter of 5-6mm was noted.The ifu was followed.It was reported that the device was prepped and used without issue.The turbohawk was able to open and close the cutter but the cutter could not be pushed into the housing.Strong resistance was encountered when the thumbswitch was pushed forward.The thumbswitch needed to be pushed several times to cut the plaque but the cutter could not completely enter the housing.The device was removed successfully, and physician checked that there were no hinderance from foreign bodies.When the device was taken out, the head of the cutter was recovered partly.The device was replaced with another turbohawk and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Additional information received: it is reported there was no damage to the cutter and no intervention was required to remove the device.It was reported that there was no patient injury.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the turbohawk was received for evaluation.A detached cutter driver, indicating lot # a338879 was included.No other ancillary devices were included.The cutter driver was visually inspected with no damages or anomalies were noted.The power switch was in the off position.The turbohawk was inspected.Coils were bent & uneven spacing between the coils was observed at the area of bending.No damage to the distal end of the housing segment was noted.The turbohawk was connected to the returned cutter driver.Attempts to advance the thumb switch resulted in it advancing approximately halfway within the slider cover before resistance was experienced.Damage to the laser drilled housing obstructed the cutter from advancing within the housing to complete a packing stroke.A review of the manufacturing records for lot a455926 did not reveal any non-conformity relevant to this reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7548152
Report Number2183870-2018-00292
Device Sequence Number13877697
Product Code MCW
UDI-Device Identifier00821684074008
UDI-Public00821684074008
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Catalogue NumberTHS-LX-C
Device Lot NumberA455926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer05/30/2018
09/20/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/27/2018
10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR